MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number OL-XA35455M
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during endoscopic retrograde cholangiopancreatography (ercp) procedure, the guidewire g-260-3545a had poor lubrication when combined with an angiographic tube (ercp catheter from mtw), leading to peeling of outer jacket at the distal end.It was replaced with a device of the same type and the procedure was completed successfully.The product was fractured, and a fragment potentially remained in the patient; however, there was no impact to the patient.
 
Additional Manufacturer Narrative
D4: lot number: 3xk (estimated to be 231003, 231004, 231010, 231030).There was a discrepancy between the olympus product code (g-260-3545a) and the terumo product code (ol-xa25455m), and this was currently being confirmed as of (b)(6) 2024.Visual inspection of the actual sample: the distal section was approximately 41 mm in length and the core wire was exposed.As the same section of a comparable-lot sample was approximately 76 mm, the actual sample was confirmed to be approximately 35 mm shorter.Magnifying inspection: the distal end of the outer layer had a torn-off shape.There were scratches on the gold coil near the distal end of the outer layer.There were scratches on the outer layer at approximately 1350mm from the distal end and in the area approximately 1980mm-2040mm from the distal end.There were no anomalies in other areas, such as scratches.Electron microscopic inspection of the actual sample: the distal end of the core wire was deformed in a taper shape.Dimple pattern was observed on the top surface of the core wire.Dimensions: the outer diameter (undamaged area) met the control standards for 0.035-inch products.From this, the actual sample was judged to be a 0.035-inch product.History investigation of (b)(6) 2023-lot products (3xk) (ol-xa35455 and ol-xa25455m): no anomaly was found in the manufacturing record and the shipping inspection record of all possible product code-lot combinations.Regarding all possible product code-lot combinations, no similar events were reported from other facilities.Simulation test: the following simulation test was carried out.A test sample was pulled in the proximal direction while holding force was applied to its distal end.The distal end of the core wire was deformed in a taper shape.Dimple pattern was observed on the top surface of the core wire.The condition of the test sample was considered to be similar to that of the actual sample.From the results of the investigation, no anomaly was found in the manufacturing history record and dimensions of the actual sample.As one of the possibilities, from the simulation test, it is considered probable that the actual sample was pulled in the proximal direction while its distal end was put hold between some hard objects, leading to the fracture of the distal end and scratches on the gold coil and the outer layer.Since the actual sample was approximately 35mm shorter than the comparable-lot sample, it was inferred that there was a missing portion of approximately 35 mm in length from the actual sample.Relevant instructions for use (ifu) reference: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d4.
 
Additional Manufacturer Narrative
D4: lot number: 231005, 231026, 231031.This report is being submitted as follow up no.2 to provide additional information to section d4 and provide additional investigation results.Since detailed information for lot 3xk was not available, it was decided to investigate three possible lots (231005, 231026, 231031).History investigation of the product with the possible three lots was performed.No anomaly was found in the manufacturing record and the shipping inspection record for three lots.No other similar report from other facilities was found for three lots.Based on the investigation result, no anomaly was found in the manufacturing history record and dimensions for three possible lots.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key21078500
Report Number9681834-2024-00241
Device Sequence Number20916251
Product Code OCY
UDI-Device Identifier04953170358241
UDI-Public(01)04953170358241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberOL-XA35455M
Device Catalogue NumberOL-XA35455M
Device Lot Number3XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/06/2025
04/22/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/31/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERCP CATHETER FROM MTW.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown